Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 206, NWS Fort Worth, TX

July 19, 2021Bell County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 19, 2021, 2:19 PM CDT for Bell County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2021, 2:19 PM CDT (19:19 UTC)
Expired
Jul 19, 2021, 3:01 PM CDT
In force
42 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Bell County, TX

The radar

The Ft Hood radar (KGRK), 34 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 2:20 PM CDTTSTM WND DMGHarker Heights, TXTHREE INCH TREE LIMBS BROKEN; POWER POLES ALSO BROKEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 884 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
884 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

209 
WUUS54 KFWD 191919
SVRFWD
TXC027-192015-
/O.NEW.KFWD.SV.W.0206.210719T1919Z-210719T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
219 PM CDT Mon Jul 19 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Southwestern Bell County in central Texas...

* Until 315 PM CDT.

* At 219 PM CDT, a severe thunderstorm was located near Harker
  Heights, moving south at 15 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Killeen, Harker Heights, Nolanville, Bartlett and Salado. 

This includes Interstate 35 between mile markers 278 and 286.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3087 9762 3090 9780 3103 9780 3111 9759
      3079 9742
TIME...MOT...LOC 1919Z 343DEG 12KT 3102 9767 

HAIL...0.75IN
WIND...60MPH
$$

Bonnette
2 follow-up statements
358 
WWUS54 KFWD 191939
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
239 PM CDT Mon Jul 19 2021

TXC027-192015-
/O.CON.KFWD.SV.W.0206.000000T0000Z-210719T2015Z/
Bell TX-
239 PM CDT Mon Jul 19 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHWESTERN BELL COUNTY...

At 238 PM CDT, a severe thunderstorm was located between Harker 
heights and Salado, moving south at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Bartlett and Salado. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

LAT...LON 3087 9762 3090 9780 3098 9780 3099 9770
      3104 9755 3079 9742
TIME...MOT...LOC 1938Z 343DEG 12KT 3096 9765 

HAIL...0.75IN
WIND...60MPH
 
$$

Bonnette
664 
WWUS54 KFWD 192001
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
301 PM CDT Mon Jul 19 2021

TXC027-192011-
/O.CAN.KFWD.SV.W.0206.000000T0000Z-210719T2015Z/
Bell TX-
301 PM CDT Mon Jul 19 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BELL COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However gusty winds are still possible with this
thunderstorm.

LAT...LON 3087 9762 3090 9780 3098 9780 3099 9770
      3104 9755 3079 9742
TIME...MOT...LOC 2000Z 343DEG 12KT 3089 9762 

$$

Prater

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:33 PM CDT, 46 minutes earlier.

Area forecast discussion, Jul 19, 1:33 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
133 PM CDT Mon Jul 19 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Rest of today through Tuesday/

A wet and cloudy Monday for some of us across North and Central TX.
For the rest of the afternoon...expect more showers and storms
with the highest chances across the southern zones. A weak
frontal boundary will continue to sag southward and exit our area
late this evening. Locally heavy rain and minor flooding will
continue to be a concern. We can't rule out a few strong storms
across Central TX where plenty of instability remains in place.
Gusty winds will be the main threat with this activity. While most
of the convection is expected to move out of our area late
tonight, a few lingering showers/storms will be possible across
the far southern counties. Additionally, we can't rule out some
patchy fog early Tuesday morning across portions of Central/East
TX due to light winds and high humidity.

A bit drier air will filter in on Tuesday as a surface high pressure
to our north maintains northeast winds across our area. Much of
the region will remain precipitation free, but we can't rule out
some isolated showers/storms especially across Central TX.
Otherwise, expect plenty of sunshine and highs in the upper 80s to
low 90s.

Sanchez

&&

.LONG TERM... /Issued 326 AM CDT Mon Jul 19 2021/
/Tuesday Onward/

North and Central Texas will remain wedged between a ridge to our
west and a trough to our east. This will help draw continued
disturbances from the north, each temporarily increasing rain
chances across portions of our area. As we begin the day on
Tuesday, the cold front will likely have reached the coastal
region, leaving northerly winds in place across our area. High
temperatures on Tuesday are expected to be in the upper 80s to
lower 90s throughout the region. A slow moving mid-level
disturbance will be making its way from southern Arkansas toward
North and Central Texas during the day. With ongoing dynamic
cooling aloft along atop abundant low level moisture, scattered
showers and storms will remain possible across Central and East
Texas. Severe weather is not anticipated but brief heavy rainfall
will be possible.

With the upper disturbance cutting off into a detached low
Tuesday night, the low will continue moving westward across our
region Wednesday and Thursday. Scattered showers and storms will
continue to develop mainly in the afternoon. The greatest rain
chances will remain across Central and East Texas. Highs Wednesday
and Thursday will continue to range from the upper 80s to lower
90s. The coolest temperatures will likely remain across Central
Texas, where cloud cover will be the greatest.

A warming trend will commence on Friday as the detached low
continues moving westward toward New Mexico. Low rain chances will
linger mainly along and south of I-20 and east of I-35. Highs on
Friday will remain in the 80s across Central Texas, with lower to
middle 90s across North Texas.

As we head into the weekend, some lingering showers and storms
will be possible across East Texas Saturday afternoon, with the
rest of the region remaining dry. Highs are expected to be in the
mid 90s Saturday, with a few readings in the upper 90s Sunday. By
next week, we'll be monitoring the potential for a few triple
digits showing up across the region Monday and Tuesday. Will we
finally reach 100 degrees in DFW? It's yet too early to
confidently say yes, but it does look like much of the region will
likely begin a stretch of above normal temperatures for the first
time this Summer that will persist through the end of next week.

Hernandez

&&

.AVIATION... /NEW/
/18Z TAFs/

Concerns...convective potential through this evening.

VFR conditions will generally prevail through this forecast period,
but brief periods of MVFR cigs will be possible as precipitation
moves near/over the TAF sites this afternoon and evening. The
potential for isolated to scattered convection will continue
through the next several hours as the frontal boundary and upper
level trough moves across the region. Opted to remove VCTS for the
DFW Metroplex sites as most of the activity behind the frontal
boundary will remain as showers, however we will have to monitor
the trends through the afternoon and evening hours. Models are in
good agreement that the best coverage of convection will stay
south and east of the TAF sites, but kept VCTS for ACT at this
time. We can't rule out patchy fog late tonight or early tomorrow
morning across parts of Central/East TX. For now, we introduced
4SM BR at ACT to account this potential. Otherwise, expect light
north winds between 5-8KT through tomorrow with the exception of
occasional strong gusty winds embedded in any thunderstorm.

Sanchez

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    73  89  72  91  74 /  20  20   5  10   5
Waco                73  88  71  89  72 /  30  20  10  30   5
Paris               70  87  69  87  71 /  20  20   5  20  10
Denton              71  90  69  91  71 /  20  10   5  10   5
McKinney            71  88  70  90  72 /  20  10   5  10  10
Dallas              74  90  74  91  75 /  20  20   5  20  10
Terrell             71  88  69  89  71 /  30  20   5  20  10
Corsicana           72  88  71  88  72 /  40  30  10  30  10
Temple              72  89  69  88  70 /  50  20  10  30   5
Mineral Wells       69  88  68  88  69 /  20  10   5  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jul 19, 3:28 AM CDT, 10 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
328 AM CDT Mon Jul 19 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
328 AM CDT Mon Jul 19 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Scattered to numerous thunderstorms will continue to be possible
throughout today across North and Central Texas. The severe weather
threat will be low, but strong winds and small hail cannot be ruled
out from the stronger storms. Heavy rain may lead to isolated
instances of flooding if any one storm or complex of storms impacts a
concentrated area.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Storms will remain in the forecast each afternoon through Saturday.
The area with the highest storm chances will be Central and East
Texas. Severe weather is not expected, but gusty winds and brief
heavy rainfall will be possible.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 19, 1:16 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
116 PM CDT Mon Jul 19 2021

TXZ158-191900-
Bell TX-
116 PM CDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BELL COUNTY UNTIL
200 PM CDT...

At 115 PM CDT, Doppler radar was tracking a strong thunderstorm near
Little River-Academy, moving south at 15 mph.

Winds in excess of 40 mph and hail less than half an inch will be
possible with this storm.

 Locations impacted include...
Temple, Belton, Bartlett, Salado, Little River-Academy and Holland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3079 9743 3083 9752 3105 9752 3107 9734
      3090 9724 3089 9726 3075 9732
TIME...MOT...LOC 1815Z 346DEG 12KT 3102 9743

Bonnette
Special weather statement, Jul 19, 1:57 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
157 PM CDT Mon Jul 19 2021

TXZ158-191930-
Bell TX-
157 PM CDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BELL COUNTY UNTIL 230 PM
CDT...

At 156 PM CDT, Doppler radar was tracking a strong thunderstorm over
Killeen, moving southeast at 10 mph.

Winds in excess of 40 to 50 mph will be possible with this storm.

 Locations impacted include...
Killeen, Copperas Cove, Harker Heights, Belton, Fort Hood, Nolanville
and Salado.

LAT...LON 3087 9763 3091 9783 3099 9788 3103 9791
      3107 9791 3121 9763 3093 9743 3083 9752
TIME...MOT...LOC 1856Z 332DEG 10KT 3112 9769

Bonnette

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 12:23 AM CDTSpecial Weather StatementFWDJack, Young52 min
Jul 19, 11:47 AM CDTAreal Flood AdvisoryFWDNavarro5 hr
Jul 19, 12:47 PM CDTAreal Flood AdvisoryFWDHenderson, Kaufman, Van Zandt3 hr
Jul 19, 1:16 PM CDTSpecial Weather StatementFWDBell44 min
Jul 19, 1:57 PM CDTSpecial Weather StatementFWDBell33 min
Jul 19, 4:47 PM CDTAreal Flood AdvisoryFWDCollin, Dallas, Denton, Tarrant3 hr
Jul 19, 5:47 PM CDTSpecial Weather StatementFWDBosque43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.